← Return to Please share your experience with Abiraterone/Prednisone

Discussion
Comment receiving replies
Profile picture for Jeff Marchi @jeffmarc

@huskerbeans
Two weeks off of abiraterone Is like putting a drop of water in a glass of water figuring it would make a difference. It takes months before your testosterone comes back after being on abiraterone. You really need to be off of it for probably a year before your testosterone gets to a level where you do not feel those side effects. The problem is, however, that you’re Almost definitely also on another drug that drops the level of your testosterone. You must be on ADT using Orgovyx, Lupron, Eligard or one of the other drugs that is ADT.

All of these side effects “ hot flashes , enlarged breast, loss of libido, fatigue, blurry vision and depression” are also caused by ADT. You would have to be off both of them to really stop this from happening.

This is just one of the things you have to live with prostate cancer to keep it under control. I’ve been on ADT for nine years, And lucky people that doesn’t get fatigue, but I do get lots of hot flashes, loss of libido weaker bones, and I’ve lost a lot of muscle.

The hot flashes can be resolved by certain drugs, I was getting depo-provera Shots every three months and it worked great until I went on Zytiga Which made the hot flashes worse. There are a number of other drugs that can help. I also wear a Embrlabs Wave 2, It canreduce the hot flashes in the day and pretty much eliminate them at night. It’s a problem continues. I can also post a message about the drugs that work To stop flashes.

Jump to this post


Replies to "@huskerbeans Two weeks off of abiraterone Is like putting a drop of water in a glass..."

@jeffmarc
Thanks for the info. I'm definitely learning a lot. In addition to Abiraterone (1000mg/day) I take prednisone (5mg/day) and injection of Eligard every three months. Most of side effects are tolerable. The fatigue with shortness of breath is the worst. If I can regain some of my strength, at least I could be more active. Thanks again for you feedback.